Hail, McKenzie
- When
- June 21, 3:05 AM CST
- Where
- McKenzie County, Watford City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.800, -103.283
Also strong winds during event.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 21, 2:30 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT TUE JUN 21 2005 .SHORT TERM... CURRENT SEVERE THUNDERSTORM WATCH FOR SOME WESTERN COUNTIES COVERS ONGOING SEVERE CONVECTION THAT HAS RECENTLY ENTERED NORTHWESTERN NORTH DAKOTA AND IS ON A SOUTHEASTERLY TRACK. EXPECT THIS CONVECTION TO MAINTAIN ITSELF THIS MORNING. THINKING IS THAT IT IS H500 VORTICITY ENERGY SETTING OFF CONVECTION IN AN OTHERWISE CAPPED ENVIRONMENT. MODELS NOT IN GREAT AGREEMENT FOR TODAYS UPPER LEVEL VORT PATHS...BUT GENERALLY EXPECT WEAK VORT ENERGY TO SPREAD SOUTHEAST ACROSS THE STATE. PLENTY OF CAPE/INSTABILITY OVER THE REGION SO NO REASON TO KEEP MENTION OF THUNDER OUT OF THE FORECAST. THE SOUTHEAST SURFACE FLOW WILL KEEP DEWPOINTS IN THE 60S TO NEAR 70 TODAY AND WEDNESDAY. MID LEVEL THERMAL CAP BUILDS TONIGHT AND REMAINS OVER THE REGION ON WEDNESDAY. KEPT FORECAST DRY EXCEPT FOR WEDNESDAY AFTERNOON IN THE FAR WEST...WHERE SURFACE TROUGH/COLD FRONT IS PROGGED TO ENTER THE STATE...WITH THERMAL CAP BEGINNING TO BREAK DOWN AND H500 RIDGE BEGINS MOVING EAST WITH SHORTWAVE ENERGY RIDING UP THE UPSTREAM SIDE OF THE RIDGE ACROSS EASTERN MONTANA TOWARDS WESTERN MANITOBA. BEST CHANCE OF THUNDERSTORMS...SEVERE...IS WEDNESDAY NIGHT AS SURFACE TROUGH/COLD FRONT MARCHES EAST ACROSS THE STATE AND COOLER AND DRIER AIR MOVES IN WITH NORTHWEST WINDS. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT. WE BEGIN THE LONG TERM PERIOD UNDER THE INFLUENCE OF A SURFACE HIGH BEHIND AN EXITING COLD FRONT. I COOLED THINGS OFF A BIT FROM PREVIOUS FORECAST AS BOTH GFS AND ECMWF INDICATE GOOD COOLING BEHIND THE COLD FRONT. RETURN FLOW SETS UP ON SATURDAY AND CONTINUES AS A SURFACE TROUGH MOVES FROM WESTERN MONTANA ON SATURDAY INTO THE WESTERN DAKOTAS BY SUNDAY AND THEN REMAINS NEARLY STATIONARY OVER THE WESTERN DAKOTAS THROUGH MONDAY. PRECIPITATION CHANCES APPEAR MINIMAL SATURDAY ACROSS THE CWA AS MID LEVEL RIDGING IS STILL PRETTY STRONG. SOUTHWEST UPPER FLOW DEVELOPS SATURDAY NIGHT THROUGH MONDAY WITH VERY UNSTABLE ATMOSPHERE...BUT WE WILL BE CAPPED SO WILL JUST KEEP THE SLIGHT CHANCE POPS FOR NOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && VINING/HAMILTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 548 AM CDT MON JUN 20 2005 NDZ018>020-031>035-040>046-211046- ADAMS-BILLINGS-BOWMAN-BURLEIGH-DUNN-EMMONS-GOLDEN VALLEY-GRANT- HETTINGER-MERCER-MORTON-OLIVER-SIOUX-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...BISMARCK...MANDAN... MOTT...MEDORA...LINTON...HETTINGER...BEULAH AND BEACH 548 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 AM MDT OR 8 AM CDT. A CHANCE FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ036-037-047-048-050-051-211046- DICKEY-KIDDER-LA MOURE-LOGAN-MCINTOSH-STUTSMAN- INCLUDING THE CITIES OF...JAMESTOWN...ELLENDALE AND ASHLEY 548 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT A. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT. A CHANCE FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NDZ001>005-009>013-017-021>023-025-211046- BOTTINEAU-BURKE-DIVIDE-FOSTER-MCHENRY-MCKENZIE-MCLEAN-MOUNTRAIL- PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...CROSBY...BOTTINEAU... WATFORD CITY...WASHBURN...STANLEY...RUGBY...HARVEY... CARRINGTON AND BELCOURT 548 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...AND A CHANCE OF SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 13 W WILLISTON 48.16N 103.91W
06/21/2005 1.00 INCH WILLIAMS ND PUBLIC
&&
KAWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 342 AM CDT TUE JUN 21 2005 NDZ001-210840- DIVIDE- INCLUDING THE CITIES OF...CROSBY 342 AM CDT TUE JUN 21 2005 ...SEVERE THUNDERSTORM WATCH 508 IS NO LONGER IN EFFECT FOR DIVIDE COUNTY IN FAR NORTHWEST NORTH DAKOTA... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHWEST AND WEST CENTRAL NORTH DAKOTA IS NO LONGER IN EFFECT FOR DIVIDE COUNTY. THE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REMAINDER OF NORTHWEST AND WEST CENTRAL NORTH DAKOTA. TWH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
344 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM TSTM WND GST WILLISTON 48.16N 103.63W
06/21/2005 69 MPH WILLIAMS ND ASOS
&&
KAWThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Also strong winds during event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452412.